Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 178, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 18, 2005, 3:27 PM CDT for Saint Charles Parish, Louisiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2005, 3:27 PM CDT (20:27 UTC)
- Expired
- Aug 18, 2005, 4:00 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Charles Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 3:44 PM CDT | HAIL 0.25 | 6 Ese Laplace, LA | |
| Aug 18, 4:10 PM CDT | TORNADO | Norco, LA | TREE BLOWN DOWN OVER RAILROAD TRACKS. PATIO COVER ON A HOME KNOCKED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2358 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 182027
SVRLIX
LAC089-182100-
/O.NEW.KLIX.SV.W.0178.050818T2027Z-050818T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT THU AUG 18 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CHARLES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HAHNVILLE
* UNTIL 400 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR HAHNVILLE...AND MOVING NORTH AT 10 MPH.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...TO A SMALL INTERIOR ROOM SUCH AS A BATHROOM OR
CLOSET.
LAT...LON 3002 9054 3003 9046 3008 9041 3005 9038
3005 9033 3004 9032 2995 9030 2994 9038
2990 9048
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:23 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 18, 2:23 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 223 PM CDT THU AUG 18 2005 .DISCUSSION... EARLY THIS AFTERNOON THERE WAS AN UPPER-LEVEL TROUGH PUSHING WEST INTO SOUTHWESTERN LOUISIANA AND THE ADJACENT COASTAL WATERS. IN OUR PCWA THE PRECIP WATER VALUES HOVERED JUST ABOVE 2 INCHES WITH SCATTERED CONVECTION BEGINNING TO DEVELOP. THESE THUNDERSTORMS SHOULD DISSIPATE TONIGHT. STACKED HIGH PRESSURE WILL MOVE FROM THE FLORIDA PANHANDLE AREA ON FRIDAY TO OVER THE LOWER MISSISSIPPI VALLEY ON SATURDAY TO TEXAS ON SUNDAY. POPS SHOULD BE LOWER FRIDAY THROUGH SUNDAY...HOVERING BETWEEN ISOLATED AND SCATTERED. THE DECREASING POPS...HIGH TEMPS IN THE MID-UPPER 90S...AND HIGH RH VALUES WILL LEAD TO AFTERNOON HEAT INDEX VALUES NEAR 110. HOWEVER...BECAUSE NIGHTTIME TEMPS STILL ARE EXPECTED TO FALL BELOW 80...AND THE POPS ARE BORDERLINE ISOLATED/SCATTERED...WE WILL FORGO A HEAT ADVISORY AT THIS TIME. AN AUGUST COLD FRONT IS EXPECTED TO DROP INTO THE LOWER MISSISSIPPI VALLEY LATE MONDAY AND PUSH INTO THE GULF ON TUESDAY AS AN UPPER- LEVEL TROUGH PUSHES INTO THE EASTERN SEABOARD. THIS SHOULD DROP POPS AT LEAST FOR THE NORTHERN PORTION OF OUR PCWA TUESDAY AND WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 74 97 75 97 / 20 30 10 30 BTR 76 97 77 97 / 10 20 10 20 MSY 78 96 79 97 / 10 30 10 30 GPT 76 95 77 95 / 10 30 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, Aug 18, 11:00 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU AUG 18 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-191230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF HOT TEMPERATURES REACHING THE MID 90S AND TYPICAL SUMMER HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES IN THE 105 TO 110 DEGREE RANGE. THIS WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH FREQUENT LIGHTNING AND WIND GUSTS AS HIGH AS 40 MPH. MOVEMENT OF THUNDERSTORMS WILL BE VERY SLOW TODAY...SO LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED FRIDAY THROUGH SUNDAY AS THE AREA BECOMES IMPACTED BY A DEEP LAYER OF HIGH PRESSURE. THE DECREASED RAIN COVERAGE ALONG WITH INCREASED SUNSHINE WILL PUSH AFTERNOON HEAT INDICES UP TO AROUND 110 DEGREES ACROSS MOST OF THE AREA WITH LOW TEMPERATURES ONLY EXPECTED TO FALL INTO THE UPPER 70S TO AROUND 80. A RARE AUGUST COLD FRONT IS EXPECTED TO MOVE NEAR THE COAST LATE MONDAY AND PERSIST THROUGH WEDNESDAY. THIS FRONT IS EXPECTED TO COOL TEMPERATURES BACK DOWN CLOSER TO NORMAL AND ALSO LOWER HUMIDITY. THERE WILL BE A SLIGHT INCREASE IN THUNDERSTORM CHANCES WITH THE FRONTAL SYSTEM MONDAY...THEN THUNDERSTORM CHANCES WILL DECREASE AGAIN TUESDAY AND WEDNESDAY AS DRIER AIR MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:49 PM CDT | Tornado Warning | LIX | Saint Charles | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.